Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have been on Ortho Tri Cyclen Lo. Why do I have brown discharge? Pregnant?

Hi. I m 23 years old and I have been on Ortho Tri Cyclen Lo for 4 months now. I take my pill everyday at the same time, the only protection my boyfriend and I use is the pill, most of the time he pulls out, however there s been a few times when he hasn t pulled out. Well this week I am on the green pills which means I am supposed to have my period however I am cramping but only having light brown vaginal discharge instead of my normal bleeding . Is it just left over blood or could I be pregnant?
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
Thanks for the query.
According to your history, the possibility of pregnancy is less.
As you are taking the pills regularly at same time every day.
By using regularly, pills can offer up to 99% protection.
Some amount of menstrual irregularity is common while being on pills.
The spotting could be due to hormonal fluctuation.
And the brown color could be due to collected blood in the endometrium as you told.
So, no need to worry.
Possibly the spotting will turn into normal flow soon.
And you can start your next pack as usual.
If you missed any pill completely by chance, then go for pregnancy test once.
Take care.
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor